Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 29, 2021Frontier County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 29, 2021, 12:03 AM CDT for Frontier County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2021, 12:03 AM CDT (05:03 UTC)
Expired
Aug 29, 2021, 12:45 AM CDT
In force
42 min
Issued by
NWS North Platte, NE
Hail
0.75 in
Wind
40

County Frontier County, NE

The radar

The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2510 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2148 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted.

544 
WWUS83 KLBF 290503
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1203 AM CDT Sun Aug 29 2021
 
NEZ071-290545-
Frontier NE-
1203 AM CDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of central Frontier
County through 1245 AM CDT...

At 1202 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stockville, or 7 miles southeast of Curtis, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Stockville, Orafino and Dancing Leaf Earth Lodge. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4049 10057 4061 10059 4062 10021 4046 10021
TIME...MOT...LOC 0502Z 268DEG 8KT 4054 10045 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 28, 6:18 PM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Aug 28, 6:18 PM CDT, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
618 PM CDT Sat Aug 28 2021

.SHORT TERM...(This evening through Sunday night)
Issued at 148 PM CDT Sat Aug 28 2021

The main concern in the short term is thunderstorms tonight.

At upper levels, there is a weak area of troughing across the
Northern Plains. Eventually as time progresses, it will move
eastward and zonal flow will cover the northern half of the CONUS.
At the sfc, low pressure resides over eastern Colorado to eastern
SD. Connecting the lows is a cold front, which will be dragged
through Nebraska this afternoon and evening. As it does, 850 FGEN
shows that it will provide enough lift to initiate thunderstorms.
Ample moisture exists this afternoon to support this, with dwpts
well into the 60s, and above avg PWATs of 1.25"+.

As for severe concerns, steep ML lapse rates (7.5+C/km) exist,
and have worked their way east into central Nebraska today. As
such, there is ample MLCAPE, with values 2000+. Additionally,
a tongue of 0-3km SRH reaching upwards of 200m2/s2 is laid across
the area, with some spots of higher values. Lastly, ample 0-6km
bulk shear exists, with values ranging 30-50 kts. All that said,
expecting a wind threat to be the biggest hazard. However, large
hail is possible. Expecting the severe threat to wane into the
overnight.

Behind this system, drier air will work its way into western
Nebraska as sfc high pressure works into the area. This will be
evident by widespread dwpts in the 50s. Subsidence from the high
will allow for mostly clear skies and highs in the 80s across the
region.

.LONG TERM...(Monday through Saturday)
Issued at 134 PM CDT Sat Aug 28 2021

A warm front pushing up through Nebraska will stall out over the
northeast part of the state on Monday as an upper level ridge begins to
amplify over the midwest. Anticipate a good amount of instability along
and south of the front will combine with a short wave moving through
the flow to initiate thunderstorms primarily east of highway 83. Also,
ample shear will be present especially near the boundary so organized
convection may pose a severe threat.

As the upper trof continues to amplify through the middle of next week,
expect above normal temperatures with generally dry conditions across
the region.

The axis of the upper ridge will slide to our east by Wednesday as a
more progressive less amplified flow regime becomes established,
resulting in cooler temperatures and a better chance for thunderstorms
through the latter part of next week. A plume of tropical moisture will
surge up through the Rockies and push eastward into the Plains late
next week and heading into the weekend, increasing the potential for
locally heavy rainfall.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 618 PM CDT Sat Aug 28 2021

A cold front has advanced from east of North Platte to near
O'Neill. Thunderstorms continue along and ahead of this front.
Thunderstorm activity to impact southwest and north central
Nebraska including KLBF, KBBW, and KONL. Gusty erratic winds may
occur around the thunderstorms as well as lower ceilings and
visibility. Otherwise, winds will shift from the south to the
north as the front passes overnight.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Sinclair
LONG TERM...MBS
AVIATION...Roberg
Hazardous weather outlook, Aug 28, 4:00 PM CDT, 8 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
400 PM CDT Sat Aug 28 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-292100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
400 PM CDT Sat Aug 28 2021 /300 PM MDT Sat Aug 28 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are expected to develop this afternoon and evening
as a cold front moves through southwest and north central
Nebraska. Large hail and damaging winds are the main threats,
although locally very heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Scattered showers and thunderstorms will affect north central
Nebraska throughout the day on Monday. A few storms may be strong
with gusty winds and hail.

Additional thunderstorm chances exist Wednesday night through
Friday. Severe weather potential is unclear at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather and
rainfall reports to the NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 28, 8:19 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service North Platte NE
819 PM CDT Sat Aug 28 2021

NEZ027>029-290200-
Wheeler NE-Loup NE-Garfield NE-
819 PM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of southeastern Loup,
southern Garfield and Wheeler Counties through 900 PM CDT...

At 819 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ericson, or 17 miles northeast of Ord, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burwell, Bartlett, Ericson, Virginia Smith Dam and Pibel Lake State
Recreation Area.

This includes Highway 281 between mile markers 132 and 146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Nebraska.

&&

LAT...LON 4174 9830 4174 9897 4182 9926 4191 9887
      4199 9829
TIME...MOT...LOC 0119Z 273DEG 32KT 4182 9876

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Roberg
Special weather statement, Aug 28, 8:21 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
821 PM CDT Sat Aug 28 2021

NEZ071-290200-
Frontier NE-
821 PM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of northeastern
Frontier County through 900 PM CDT...

At 821 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stockville, or 9 miles southeast of Curtis, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eustis, Stockville, Orafino and Dancing Leaf Earth Lodge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Nebraska.

&&

LAT...LON 4046 10047 4064 10047 4070 9998 4044 9998
      4044 10009 4042 10010
TIME...MOT...LOC 0121Z 270DEG 17KT 4055 10038

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Sporer
Special weather statement, Aug 28, 8:55 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
855 PM CDT Sat Aug 28 2021

NEZ071-290245-
Frontier NE-
855 PM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of southeastern
Frontier County through 945 PM CDT...

At 855 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Creek Reservoir State Recreation Area, or 19 miles southeast
of Curtis, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stockville, Medicine Creek Reservoir State Recreation Area, Orafino,
Freedom and Dancing Leaf Earth Lodge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4057 10038 4066 9998 4044 9998 4043 10009
      4035 10010 4035 10048 4036 10048
TIME...MOT...LOC 0155Z 266DEG 27KT 4047 10022

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Roberg
Special weather statement, Aug 28, 8:57 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
857 PM CDT Sat Aug 28 2021

NEZ038-290245-
Custer NE-
857 PM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of northeastern Custer
County through 945 PM CDT...

At 857 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Merna, or 9 miles north of Broken Bow, moving east
at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sargent, Comstock, Lillian, Round Valley, Big Oak Canyon, Divide Hill
and Wescott.

This includes Highway 183 between mile markers 104 and 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4146 9965 4161 9976 4173 9922 4150 9921
TIME...MOT...LOC 0157Z 251DEG 26KT 4155 9964

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Roberg
Special weather statement, Aug 28, 10:21 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
1021 PM CDT Sat Aug 28 2021

NEZ071-290400-
Frontier NE-
1021 PM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of southeastern
Frontier County through 1100 PM CDT...

At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm over
Medicine Creek Reservoir State Recreation Area, or 22 miles southeast
of Curtis, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Medicine Creek Reservoir State Recreation Area, Orafino and Freedom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Nebraska.

&&

LAT...LON 4049 10032 4054 9998 4044 9998 4043 10009
      4035 10010 4035 10044
TIME...MOT...LOC 0321Z 262DEG 28KT 4041 10021

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Roberg
Special weather statement, Aug 29, 12:03 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1203 AM CDT Sun Aug 29 2021

NEZ071-290545-
Frontier NE-
1203 AM CDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of central Frontier
County through 1245 AM CDT...

At 1202 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stockville, or 7 miles southeast of Curtis, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stockville, Orafino and Dancing Leaf Earth Lodge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4049 10057 4061 10059 4062 10021 4046 10021
TIME...MOT...LOC 0502Z 268DEG 8KT 4054 10045

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:01 PM CDTSpecial Weather StatementLBFCuster29 min
Aug 28, 7:09 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Holt, Loup, Wheeler66 min
Aug 28, 7:13 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup62 min
Aug 28, 7:15 PM CDTSpecial Weather StatementLBFFrontier30 min
Aug 28, 7:31 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln44 min
Aug 28, 7:42 PM CDTSevere Thunderstorm WarningLBFCuster33 min
Aug 28, 7:46 PM CDTSpecial Weather StatementLBFGarfield44 min
Aug 28, 8:03 PM CDTAreal Flood AdvisoryLBFBlaine, Loup3 hr
Aug 28, 8:07 PM CDTSpecial Weather StatementLBFHolt38 min
Aug 28, 8:18 PM CDTSpecial Weather StatementLBFLoup42 min
Aug 28, 8:19 PM CDTSpecial Weather StatementLBFWheeler41 min
Aug 28, 8:21 PM CDTSpecial Weather StatementLBFFrontier39 min
Aug 28, 8:55 PM CDTSpecial Weather StatementLBFFrontier50 min
Aug 28, 8:57 PM CDTSpecial Weather StatementLBFCuster48 min
Aug 28, 10:21 PM CDTSpecial Weather StatementLBFFrontier39 min
Aug 28, 11:33 PM CDTAreal Flood AdvisoryLBFGarfield, Wheeler6 hr

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.